Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Northern Indiana

May 5, 20104 counties in Ohio; Adams County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 5, 2010, 6:25 PM EDT for 4 counties in Ohio; Adams County, Indiana. It was in force for 65 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2010, 6:25 PM EDT (22:25 UTC)
Expired
May 5, 2010, 7:30 PM EDT
In force
65 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Adams County, IN, Allen County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 111 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 6:45 PM EDTHAIL 0.73 W Schumm, OHDIME SIZE HAIL NEAR WILLSHIRE
May 5, 6:51 PM EDTHAIL 0.25Ohio City, OH
May 5, 7:06 PM EDTHAIL 0.5Venedocia, OH
May 5, 7:14 PM EDTHAIL 1Delphos, OH
May 5, 7:16 PM EDTHAIL 0.88Delphos, OHPENNY TO NICKEL SICE HAIL.
May 5, 7:20 PM EDTHAIL 1Gomer, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 3:48 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WUUS53 KIWX 052225
SVRIWX
INC001-OHC003-125-137-161-052330-
/O.NEW.KIWX.SV.W.0013.100505T2225Z-100505T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
625 PM EDT WED MAY 5 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ALLEN COUNTY IN WEST CENTRAL OHIO...
  SOUTHEASTERN PAULDING COUNTY IN WEST CENTRAL OHIO...
  VAN WERT COUNTY IN WEST CENTRAL OHIO...
  SOUTHWESTERN PUTNAM COUNTY IN WEST CENTRAL OHIO...
  EASTERN ADAMS COUNTY IN NORTHEAST INDIANA...

* UNTIL 730 PM EDT

* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 
  NEAR BLUFFTON...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VAN WERT...DELPHOS...CONVOY...OHIO CITY...SPENCERVILLE...ELIDA...
  CONTINENTAL...SALEM...PLEASANT MILLS...RIVARE...WILLSHIRE...WREN...
  SCHUMM...MIDDLEBURY AND ABANAKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...
AND DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4069 8445 4072 8445 4072 8479 4066 8480
      4065 8486 4093 8488 4094 8480 4095 8480
      4111 8427 4073 8411
TIME...MOT...LOC 2224Z 253DEG 45KT 4076 8507
WIND...HAIL 60MPH 1.75IN

$$


JC
3 follow-up statements
711 
WWUS53 KIWX 052248
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
648 PM EDT WED MAY 5 2010

INC001-052257-
/O.CAN.KIWX.SV.W.0013.000000T0000Z-100505T2330Z/
ADAMS IN-
648 PM EDT WED MAY 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS COUNTY IS
CANCELLED...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF 
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

LAT...LON 4072 8445 4072 8479 4095 8480 4111 8427
      4073 8411
TIME...MOT...LOC 2247Z 258DEG 47KT 4078 8468

$$

OHC003-125-137-161-052330-
/O.CON.KIWX.SV.W.0013.000000T0000Z-100505T2330Z/
PUTNAM OH-VAN WERT OH-PAULDING OH-ALLEN OH-
648 PM EDT WED MAY 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WEST CENTRAL ALLEN...SOUTHEASTERN PAULDING...VAN WERT AND
SOUTHWESTERN PUTNAM COUNTIES IN WEST CENTRAL OHIO...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS 
LOCATED 7 MILES WEST OF OHIO CITY...AND MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  VAN WERT...DELPHOS...OHIO CITY...ELIDA...CONTINENTAL...CAVETT...
  SCOTT...JONESTOWN...HAVILAND AND ELGIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4072 8445 4072 8479 4095 8480 4111 8427
      4073 8411
TIME...MOT...LOC 2247Z 258DEG 47KT 4078 8468
WIND...HAIL 60MPH 1.00IN

$$


JC
405 
WWUS53 KIWX 052308
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
708 PM EDT WED MAY 5 2010

OHC125-052318-
/O.CAN.KIWX.SV.W.0013.000000T0000Z-100505T2330Z/
PAULDING OH-
708 PM EDT WED MAY 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAULDING COUNTY
IS CANCELLED...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF 
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

LAT...LON 4073 8411 4072 8448 4072 8454 4084 8458
      4098 8422
TIME...MOT...LOC 2308Z 261DEG 39KT 4079 8438

$$

OHC003-137-161-052330-
/O.CON.KIWX.SV.W.0013.000000T0000Z-100505T2330Z/
PUTNAM OH-VAN WERT OH-ALLEN OH-
708 PM EDT WED MAY 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WEST CENTRAL ALLEN...SOUTHEASTERN VAN WERT AND SOUTHWESTERN
PUTNAM COUNTIES IN WEST CENTRAL OHIO...

AT 704 PM EDT...A SEVERE THUNDERSTORM  WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS SEVERE STORM WAS LOCATED 7 MILES SOUTHWEST OF DELPHOS..AND
MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  DELPHOS...ELIDA...SOUTHWORTH...NEEDMORE...OTTOVILLE...FORT
  JENNINGS...RUSHMORE...RIMER AND GOMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE 
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4073 8411 4072 8448 4072 8454 4084 8458
      4098 8422
TIME...MOT...LOC 2308Z 261DEG 39KT 4079 8438
WIND...HAIL 60MPH 1.00IN

$$


JC
902 
WWUS53 KIWX 052327
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 PM EDT WED MAY 5 2010

OHC003-137-161-052337-
/O.EXP.KIWX.SV.W.0013.000000T0000Z-100505T2330Z/
PUTNAM OH-VAN WERT OH-ALLEN OH-
727 PM EDT WED MAY 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ALLEN...
SOUTHEASTERN VAN WERT AND SOUTHWESTERN PUTNAM COUNTIES IN WEST
CENTRAL OHIO WILL EXPIRE AT 730 PM EDT...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

LAT...LON 4073 8411 4072 8448 4072 8454 4084 8458
      4098 8422
TIME...MOT...LOC 2327Z 261DEG 39KT 4082 8411

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:11 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 5, 3:11 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EDT WED MAY 5 2010

.SHORT TERM...

TONIGHT THROUGH THUR NIGHT

POTENT NORTHERN GREAT LAKES UPPER LEVEL SHORTWAVE TROUGH WILL
CONTINUE TO EXIT THE REGION TONIGHT WITH COOLER/MUCH DRIER AIR
CONTINUING TO FILTER INTO THE REGION. RELOADING OF THE NORTHERN
PLAINS UPPER TROUGH WILL PROGRESS THROUGH THE PERIOD WITH WAA
EXPECTED BACK INTO THE REGION THUR NIGHT PER A POTENT REFLECTED LLJ.
THETA-E SURGE AT THE NOSE OF THE JET WILL SUPPORT CONVECTIVE
ACTIVITY THUR NIGHT GIVEN MOISTURE ADV AT THE BASE OF STEEPENING
MID-LEVEL LAPSE RATES. HAVE AGAIN FAVORED THE NAM GIVEN PREFERRED
THERMAL AND MOMENTUM FIELDS...WITH AID OF THE LOCAL WRF.

TONIGHT...RESIDUAL SHRA/TS ACTIVITY IN THE FAR SE WILL EXIT THE
REGION WITH MUCH COOLER AND DRIER AIR PUSHING INTO THE REGION
TONIGHT. DRYING LOW/MID LEVELS WILL SUPPORT CLEARING SKIES THROUGH
THE NIGHT WITH MOSTLY CLEAR SKIES EXPECTED AFTER MIDNIGHT. LOWS
GENERALLY IN THE 40S CAN BE EXPECTED WITH SOME AREAS POSSIBLY SEEING
LOWER 40S WHERE DECOUPLING OCCURS.

THUR...WEAK SFC RIDGING WITH HEIGHT RISING ENSUING WILL SUPPORT A
MOSTLY SUNNY DAY AS DRY CONDITIONS PREVAIL. MID-LEVEL HEIGHT RISES
MAY SUPPORT SOME CIRRUS BY AFTERNOON WITH POCKETS OF HIGH BASED
DIURNAL CU POSSIBLE. SUSTAINED NW FLOW WILL SUPPORT MUCH COOLER
CONDITIONS WITH HIGHS GENERALLY IN THE 60S. NW AREAS WILL SEE MUCH
COOLER CONDITIONS WITH AREAS NEAR LK MI LIKELY TO RESIDE IN THE 50S
AS IN NAM 2M TEMP PROGS.

THUR NIGHT...LL PRESSURE FALLS IN RESPONSE TO THE ADVANCING
NORTHERN/CENTRAL PLAINS VORTEX WILL SUPPORT THE DEVELOPMENT OF A
NOCTURNAL LLJ AS BL FLOW DECOUPLES. MOISTURE ADVECTION AT THE BASE
OF STEEPENING MID LEVEL LAPSE RATES PER AN ADVECTING RESIDUAL EML
WILL SUPPORT SHRA/TS OVER PORTIONS OF THE WESTERN MIDWEST BY
EVENING. ACTIVITY IS EXPECTED TO PUSH NE INTO THE FA AFTER
MIDNIGHT...WITH WESTERN AREAS SEEING THE BEST CHANCE FOR ANY
ACTIVITY. CERTAINLY PLENTY OF FORCING INDICATED IN GUIDANCE WITH THE
NAM PROGGING 30 TO 40 KNOTS OF CROSS ISENTROPIC NEARLY SATURATED
FLOW AOA H85. HAVE ADJUSTED POP WX GRIDS ACCORDINGLY. LOWS SHOULD BE
REACHED EARLIER IN THE PERIOD GIVEN AN EXPECTED RESPONDING WIND
FIELD PER PRESSURE FALLS.

&&

.LONG TERM...
FCST CNTRD ON NXT UPSTREAM SW NOW INTO THE PAC NW COAST THIS AFTN.
DOWNSTREAM LEAD SW WILL ACCELERATE ENE SHRT TERM W/FAIRLY STG
CAA/NEG THETA-E SURGE SHRT TERM AND SIGNIFIES THE PRIMARY
UNCERTAINTY FOR FRI W/DEGREE OF LL MSTR RTN IN ASSOCN/W DEEPENING
SFC CYCLONE LIFTING OUT OF THE CNTRL PLAINS.

12Z GUIDANCE AS A WHOLE RUNS COUNTER TO SFC OBS ACRS THE SRN PLAINS
W/A COHERENT LACK OF MSTR AND READILY EVIDENT IN 12Z RAOBS ACRS
TX/OK AND JUST ABT EVERYWHERE ELSE FOR THAT MATTER.

THUS ALTHOUGH SYNOPTIC SCALE ASCENT WILL INCREASE DRAMATICALLY
W/APCH OF SFC CYCLONE AND ATTENDANT WMFNT FRI AM/CDFNT FRI
AFTN...LIMITED RTN MSTR INVOF OF TRIPLE POINT WILL CURTAIL OVERALL
SVR THREAT. IN ADDN...TIMING ISSUES STILL REMAIN W/AGAIN A NOD GIVEN
TWD DEEPER/SLOWER SYS EVOLUTION. COMBINATION OF ABV FACTORS SUGGESTS
STANDING PAT W/PREV POP DELINEATION FRI/FRI NIGHT. DRAMATIC COOLDOWN
FOLLOWING WITHIN INTENSE POST FNTL CAA WING FRI NIGHT/SAT. IN FACT
IT LOOKS COLD ENOUGH TO GENERATE A LK RESPONSE  WITHIN MOIST
CYCLONIC FLW W/SOME LOCALES ESP N/NW NOT GETTING OUT OF THE 40S
W/TEMP DEPARTURES OF 20 DEGREES BLO NORMAL XPCD AS SFC RIDGE BLDS
TWD THE OH VALLEY FOR SAT NIGHT. CLRG AND PROXIMITY OF RIDGE AXIS
FVRS FROST CWA WIDE W/DRAINAGE LOW LYING AREAS DROPPING CLOSE TO
FREEZING. STILL TOO EARLY FOR A FREEZE WATCH ISSUANCE BUT AT THE
LATEST XPC ONE TO GO OUT TOMORROW.

OTHERWISE DEEP WRN TROUGHING REDVLPS EARLY NXT WEEK W/CONCURRENT
RAPID DOWNSTREAM MODERATION XPCD AND WILL HOLD FIRM W/PRIOR GRIDDED
EFFORT FOR DY6 AND EXTEND INTO NEW DY7. DEEPENING RTN FLW BY THAT POINT
SHLD FINALLY YIELD SIG LL THETA-E POOLING S OF ACTIVE W-E FNTL ZONE
MID WEEK.

&&

.AVIATION.../18Z TAFS/
UPPER LEVEL WAVE AND ASSOCIATED SFC TROUGH WILL CONTINUE TO PUSH
EAST ACROSS THE REGION THROUGH AFTERNOON. ELEVATED COLD FRONT
CONTINUES TO SUPPORT HIGH BASED SHOWERS OVER PORTIONS OF THE NW
FA...WITH SOME LIGHTNING OBSERVED EARLIER. SFC TROUGH LOCATED FROM
JYM TO MONTICELLO WILL CONTINUE TO PUSH EAST HELPING TO FORCE
CONVECTION THIS AFTERNOON. HAVE INCLUDED CB MENTION AT THE
TERMINALS FOR CONVECTIVE POTENTIAL. CU FIELD IS BEGINNING TO
RESPOND ALONG THE SFC TROUGH AND WILL CONTINUE TO DO SO THIS
AFTERNOON WITH CONVECTION EXPECTED BY MID AFTERNOON. HAVE INCLUDED
A VCTS AT FWA AS BEST THE CHANCE FOR CONVECTION WILL BE IN THE
EAST. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE HEAVIER
CELLS. THINGS WILL DRY OUT THIS EVENING BEHIND THE SFC
TROUGH...WITH VFR CONDITIONS THROUGH THE REMAINDER OF THE PERIOD
UNDER DRY NW LL FLOW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JC
LONG TERM...T
AVIATION...JC
Hazardous weather outlook, May 5, 5:43 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
543 PM EDT WED MAY 5 2010

INZ003>009-012>017-020-022-MIZ077>081-061100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...
BROOKSTON...LOGANSPORT...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE
543 PM EDT WED MAY 5 2010 /443 PM CDT WED MAY 5 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT AND FRIDAY.
ORGANIZED SEVERE STORMS ARE POSSIBLE FRIDAY WITH DAMAGING WINDS
THE GREATEST THREAT.

FROST IS LIKELY OVER MUCH OF THE AREA SATURDAY NIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY...BUT
IS TOO EARLY TO DETERMINE IF THE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ018-023>027-032>034-OHZ001-002-004-005-015-016-024-025-061100-
ALLEN IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...FORT WAYNE...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
543 PM EDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...THIS EVENING AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. A FEW STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT AND FRIDAY.
ORGANIZED SEVERE STORMS ARE POSSIBLE FRIDAY WITH DAMAGING WINDS
THE GREATEST THREAT.

FROST IS LIKELY OVER MUCH OF THE AREA SATURDAY NIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY...BUT
IS TOO EARLY TO DETERMINE IF THE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
543 PM EDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT INTO FRIDAY.
WIND GUSTS TO 40 KNOTS ARE POSSIBLE IN STRONGER STORMS.

A SMALL CRAFT ADVISORY MAY BE NEEDED FRIDAY NIGHT AND SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY...BUT
IS TOO EARLY TO DETERMINE IF THE STORMS WILL BECOME SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, May 5, 5:47 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 PM EDT WED MAY 5 2010

INZ024>027-032-052230-
ADAMS IN-GRANT IN-HUNTINGTON IN-WABASH IN-WELLS IN-
547 PM EDT WED MAY 5 2010

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA FONTAINE...OR 6 MILES NORTH OF
MARION...MOVING EAST AT 45 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BLUFFTON...
  OSSIAN...
  VAN BUREN...
  MARKLE...
  PLEASANT PLAIN AND MOUNT ETNA...
  WARREN...LANCASTER AND MAJENICA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN INDIANA AND NORTHWESTERN OHIO.

LAT...LON 4093 8499 4063 8496 4059 8570 4076 8576
TIME...MOT...LOC 2147Z 257DEG 40KT 4065 8563

MS
Local storm report, May 5, 6:02 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT WED MAY 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             3 E PLEASANT PLAIN      40.70N  85.49W
05/05/2010  M0.88 INCH       HUNTINGTON         IN   AMATEUR RADIO

&&

EVENT NUMBER IWX1000436

MLR
Local storm report, May 5, 6:03 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 PM EDT WED MAY 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             WARREN                  40.68N  85.43W
05/05/2010  M1.50 INCH       HUNTINGTON         IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1000437

MLR
Local storm report, May 5, 6:14 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
614 PM EDT WED MAY 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             WARREN                  40.68N  85.43W
05/05/2010  M1.00 INCH       HUNTINGTON         IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1000438

MLR
Local storm report, May 5, 6:20 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 PM EDT WED MAY 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             LIBERTY CENTER          40.70N  85.28W
05/05/2010  M0.70 INCH       WELLS              IN   AMATEUR RADIO

&&

EVENT NUMBER IWX1000439

MLR
Local storm report, May 5, 6:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
625 PM EDT WED MAY 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             BLUFFTON                40.74N  85.17W
05/05/2010  M0.25 INCH       WELLS              IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1000440

MLR

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 4:11 PM EDTSpecial Weather StatementIWXDefiance34 min
May 5, 4:50 PM EDTSpecial Weather StatementIWXHenry, Paulding25 min
May 5, 5:39 PM EDTSpecial Weather StatementIWXHenry36 min
May 5, 7:15 PM EDTSevere Thunderstorm WarningIWXAllen, Putnam30 min
May 5, 7:35 PM EDTSpecial Weather StatementIWXFulton, Williams25 min
May 5, 7:39 PM EDTSpecial Weather StatementIWXPaulding36 min
May 5, 7:56 PM EDTSevere Thunderstorm WarningIWXFulton, Henry14 min
May 5, 5:14 PM EDTSevere Thunderstorm WarningIWXCass, Grant, Miami, Wabash23 min
May 5, 5:47 PM EDTSpecial Weather StatementIWXWells43 min
May 5, 5:55 PM EDTSevere Thunderstorm WarningIWXAdams, Grant, Huntington, Wells49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.